ELMER L. SEVRINGHAUS, M.D.; OVID O. MEYER, M.D.
SEVRINGHAUS EL, MEYER OO. Glycosuria and Recovery Following Methyl Salicylate Poisoning. Ann Intern Med. 1930;3:1147-1148. doi: 10.7326/0003-4819-3-11-1147
Download citation file:
Published: Ann Intern Med. 1930;3(11):1147-1148.
Acute intoxication with methyl salicylate is reported to have been fatal from a dose of one ounce. There have been recoveries following such doses and also deaths from smaller doses in children. The variable susceptibility to salicylic acid intoxication is likewise recognized. 1The following case is of interest because of the recovery following a large dose, and because of the discovery of glycosuria as a feature of the intoxication.
A nurse, thinking she was taking an ounce of saturated solution of magnesium sulfate, took the same amount of synthetic methyl salicylate instead. This was at 8 a.m. She explained the
Learn more about subscription options.
Register Now for a free account.
Emergency Medicine, Nephrology, Urological Disorders.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only